By Topic

A new mathematical approach for linear array analysis

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
D. Cheng ; Syracuse University, Syracuse, NY, USA ; M. Ma

It is well known that linear antenna arrays are representable mathematically by polynomials. However, even for the simplest case of a uniform array, properties of its radiation pattern are conventionally analyzed by examining the transcendental form of the array factor and some of its important characteristics have been determined only approximately. For a more general array, a closed form of the associated polynomial is usually not obtained and the analysis becomes quite difficult. This paper proposes a new approach for linear array analysis. Basically, the current distribution in the discrete elements of a linear array is considered as the sampled values of a continuous function. Known relations in Z , transforms developed for sampled-data systems can then be used to express the array polynomial in a closed form. Mathematical techniques for determining important properties of the array pattern are developed. Typical examples illustrating the applications of this new approach are given.

Published in:

IRE Transactions on Antennas and Propagation  (Volume:8 ,  Issue: 3 )